On a generalization of the matroid. (English) Zbl 0551.05031

A semimatroid is a pair \(H=<X,{\mathcal B}>\) where X is a non-empty finite set and \({\mathcal B}\) is a non-empty collection of pairwise incomparable subsets of X. The members of \({\mathcal B}\) are called the bases of H. This paper considers the class of \(e^*\)-semimatroids, a class of semimatroids in which the bases satisfy a certain exchange condition involving pairs of elements. The authors note that all matroids are \(e^*\)-semimatroids and prove that the bases of an \(e^*\)-semimatroid are equicardinal. They also answer a question of L. Szamkołowicz [Recent Adv. Graph Theory, Proc. Symp. Prague 1974, 501-505 (1975; Zbl 0326.05120)] concerning a class of \(e^*\)-semimatroids that arise from graphs.
Reviewer: J.G.Oxley


05B35 Combinatorial aspects of matroids and geometric lattices


Zbl 0326.05120
Full Text: DOI EuDML


[1] C Berge: Graphs and Hypergraphs. North-Holland Publishing Company, 1973. · Zbl 0254.05101
[2] L. Szamkolowicz: On problems of the elementary theory of graphical matroids. Recent Advances in Graph Theory, Praha, 1975, 501-505. · Zbl 0326.05120
[3] W. T. Tutte: Lectures on Matroids. Journal of Research of the National Bureau of Standards-B. Mathematics and Mathematical Physics, Vol. 69B, Nos. 1 and 2, January-June 1965, 1-46. · Zbl 0151.33801
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.